Translator Disclaimer
1997 Discrete monotone dynamics and time-periodic competition between two species
Peter Takáč
Differential Integral Equations 10(3): 547-576 (1997).

Abstract

Convergence to a fixed point for every positive semi-orbit of a monotone discrete-time dynamical system in a strongly ordered Banach space is investigated. The dynamical system is generated by a compact continuous self-mapping $T\colon [a,b]\to [a,b]$ of a closed order interval $[a,b]\overset{def}{=}(a + V_+)\cap (b - V_+)$ in an ordered Banach space $V$, where the positive cone $V_+$ of $V$ has nonempty interior $\overset{o}{V}_+ = \rm{Int} (V_+)$, and \hbox{$a,b\in V$} with $b-a\in \overset{o}{V}_+$. The mapping $T$ is strongly monotone on the open order interval $[[a,b]]\overset{def}{=} (a + \overset{o}{V}_+)\cap (b - \overset{o}{V}_+)$. Finally, assume that (i) the fixed points of $T$ contained in $[[a,b]]$ form a totally ordered set; (ii)for every nonempty compact set ${\cal K}\subset [[a,b]]$ of fixed points of $T$, $\min {\cal K}$ is lower Ljapunov stable or $\max {\cal K}$ is upper Ljapunov stable; (iii) for $n=1,2,\dots$, each fixed point $p\in [a,b]\setminus [[a,b]]$ of $T^n$, $a\neq p\neq b$, is ejective; and (iv) if dim $(V) < \infty$, then each fixed point $p\in [a,b]\setminus [[a,b]]$ of $T$ is extreme for $[a,b]$. Then, for the dynamical system generated by $T$, each positive semi-orbit starting in $[[a,b]]$ converges to a fixed point of $T$ in $[[a,b]]\cup \{ a,b \}$. The proof of this result combines ejective fixed-point theory with some geometric properties of maximal unordered subsets of $[[a,b]]$. Applications include large-time asymptotic behavior of competition between two species modeled by a time-periodic competitive system of two weakly coupled reaction-diffusion equations. The questions of extinction of one of the two species and unstable or stable coexistence of both species as well as the compressive case are discussed.

Citation

Download Citation

Peter Takáč. "Discrete monotone dynamics and time-periodic competition between two species." Differential Integral Equations 10 (3) 547 - 576, 1997.

Information

Published: 1997
First available in Project Euclid: 2 May 2013

zbMATH: 0890.35012
MathSciNet: MR1744861

Subjects:
Primary: 37L05
Secondary: 35K57, 37N25, 47H05, 92D25

Rights: Copyright © 1997 Khayyam Publishing, Inc.

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.10 • No. 3 • 1997
Back to Top